Alert archive / Illinois / Tornado Warnings in 2026
Tornado Warning 4, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at Mar 10, 2026, 8:15 PM CDT for Putnam County, Illinois. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 10, 2026, 8:15 PM CDT (01:15 UTC)
- Expired
- Mar 10, 2026, 8:28 PM CDT
- In force
- 13 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.5 in
County Putnam County, IL
The radar
The Lincoln radar (KILX), 109 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 10, 3:57 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 343 J/kg
- Mixed-layer CIN
- -359 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 529 m²/s²
- 0-3 km storm-relative helicity
- 725 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 25.6
The text
As transmitted.
283
WFUS53 KDVN 110115
TORDVN
ILC155-110145-
/O.NEW.KDVN.TO.W.0004.260311T0115Z-260311T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Quad Cities IA/IL
815 PM CDT Tue Mar 10 2026
The National Weather Service in the Quad Cities has issued a
* Tornado Warning for...
Southeastern Putnam County in north central Illinois...
* Until 845 PM CDT.
* At 815 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Lake Wildwood, or 8 miles northeast of Lacon,
moving east at 35 mph.
HAZARD...Tornado and tennis ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Magnolia around 820 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 4110 8936 4112 8934 4114 8933 4115 8933
4115 8929 4116 8927 4115 8916 4110 8916
TIME...MOT...LOC 0115Z 271DEG 30KT 4110 8929
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
$$
Ervin1 follow-up statement
614
WWUS53 KDVN 110128
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
828 PM CDT Tue Mar 10 2026
ILC155-110138-
/O.CAN.KDVN.TO.W.0004.000000T0000Z-260311T0145Z/
Putnam IL-
828 PM CDT Tue Mar 10 2026
...THE TORNADO WARNING FOR SOUTHEASTERN PUTNAM COUNTY IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However, hail and heavy
rain are still possible with this thunderstorm.
A Tornado Watch remains in effect until 1100 PM CDT for north central
Illinois.
&&
LAT...LON 4110 8936 4112 8934 4114 8933 4115 8933
4115 8929 4116 8927 4115 8916 4110 8916
TIME...MOT...LOC 0126Z 271DEG 30KT 4110 8914
$$
ErvinWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Mar 10, 6:47 PM CDT, 1 hour 28 minutes earlier. Its key messages:
- A heightened risk (levels 3/4 of 5) for severe storms from mid-afternoon through mid-evening, especially east and southeast of the Quad Cities. Large hail greater than golf ball size is the hazard that is most probable, and tornadoes will materialize with any sustained supercells near the front. Stay weather aware and plan ahead.
- A transition to a localized damaging wind and flash flood risk with any repeated rounds of storms should happen later this evening into early overnight, mainly on the IL side.
- Turning colder and more seasonable by late week and into the weekend, with additional precipitation chances, some of which could be snow.
Area forecast discussion, Mar 10, 6:47 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 647 PM CDT Tue Mar 10 2026 .KEY MESSAGES... - A heightened risk (levels 3/4 of 5) for severe storms from mid-afternoon through mid-evening, especially east and southeast of the Quad Cities. Large hail greater than golf ball size is the hazard that is most probable, and tornadoes will materialize with any sustained supercells near the front. Stay weather aware and plan ahead. - A transition to a localized damaging wind and flash flood risk with any repeated rounds of storms should happen later this evening into early overnight, mainly on the IL side. - Turning colder and more seasonable by late week and into the weekend, with additional precipitation chances, some of which could be snow. && .UPDATE... Issued at 1225 PM CDT Tue Mar 10 2026 Observational trends and honing of the forecast in space, time, and magnitude will be the rule this afternoon into evening. The warm front, which will be the focus for potential sustained, surface-based supercells, is pronounced and stretches from just south of the Quad Cities eastward almost exactly along I-80. This has a 15 to 20° gradient along it. This front is basically stationary in Illinois on satellite imagery. The gustier south winds, which are often something we look for right up to a front for good tornado potential, are still a little ways south (approaching Peoria and and Macomb). Also in northern Missouri and in spots in central Illinois are billow patchwork clouds, indicative of high values of helicity in the lowest part of the atmosphere (i.e. spin potential). These observational trends are concerning for tornadoes later today with sustained supercells that can ingest that moist, unstable air south of the front. In terms of significant tornadoes, this threat could be quite localized, and will depend on if supercell storms can stay latched on the front, or if the rain-cooled air each produces (RFD) is quite cold and shimmies the front a little south and individual updrafts cannot ingest that moist and unstable air for a long enough duration. That can happen if those gusty south winds are not right up to the front. Nonetheless, rotating storms are almost a given later today in/near this Moderate Risk, with large hail a noteworthy threat and a tornado threat with any supercells along the warm front or in that northern portion of the warm sector. Stay weather aware! && .SHORT TERM /THROUGH TONIGHT/... Issued at 154 PM CDT Tue Mar 10 2026 Satellite shows the frontal boundary well with it running just south of I-80 before turning and going into southeast Iowa. A secondary lake induced boundary is moving southwest out the Chicago metro area. Surface observations show an unstable boundary layer across Missouri into southern Illinois with observation sites showing gusts. Sustained winds are also 10-15 knots indicating respectable inflow for any developing storms. 18z DVN sounding has a very moist boundary layer but still a cap above it. Said cap is the key as HRRR trends are not consistent with storm initiation time. Thus through mid-afternoon the potential is there for isolated to low end scattered showers to develop along the front until the arrival of the weak low. That being said the HRRR has been very consistent in showing rapid storm development once the cap is overcome. Initial development would be discrete cells that rapidly grow upscale into multi-cellular lines. Data indicates rapid storm movement of 40-45 knots to the northeast with hail/winds being the primary severe risks. If storms turn more to the east, they will slow down to about 30 knots with a more sheared inflow and thus being a tornado/hail risk. The time frame between 4 and 10 PM still looks to be prime time for any severe storms. The area most at risk is along/south of I-80 and generally east of the Mississippi. All severe weather modes will be possible in this area. North of I-80 and generally west of the Mississippi the severe risk is much lower. Storms would be elevated with hail being the primary risk. An exception would be in far southeast Iowa and far northeast Missouri right along the Mississippi where surface based storms would be possible, indicating a hail/damaging wind as the primary risks but an isolated tornado cannot be ruled out. After 10 PM a brief break in storm and rain activity looks to occur before the next surge of moisture comes up from the south. A broad swath of rain with some embedded thunderstorms looks to develop after midnight generally east of a Dubuque, IA to Ottumwa, IA line and continue through sunrise Wednesday. && .LONG TERM /WEDNESDAY THROUGH TUESDAY/... Issued at 330 AM CDT Tue Mar 10 2026 Quick look at longer range. Wednesday...a blustery raw day with gusty northwest wind and a cold post-frontal rain regime, possibly mixing or changing over to wet snow acrs the northwestern CWA before exiting out of the area Wed evening. Mid CONUS steering pattern change to northwest flow will look to usher down a clipper into the GRT LKS, possibly bring rain and snow to the area Thu night. Daily up and down temp trends through the weekend, and will have to watch for phasing trends of a stronger clipper that could translate into a more significant storm system Sunday into Monday. && .AVIATION /00Z TAFS THROUGH 00Z THURSDAY/... Issued at 641 PM CDT Tue Mar 10 2026 Ongoing storms at 11.00Z TAF issuance have formed farther northwest than previously expected and therefore have included VCTS at KCID and KDBQ TAF sites. Otherwise, severe storms sitting between KBRL and KMLI, primarily moving east with low level winds, initially shifted north after initiation along the frontal boundary. Therefore, have included TSRA at KMLI while storms appear to be split around the 5SM and 10SM rings at TAF issuance. Eventually the frontal boundary shifts stronger storms east through the forecast area through the overnight. Subsequent RA/SN mix possible through Wednesday morning primarily for the northern half of the forecast area. && .CLIMATE... Issued at 330 AM CDT Tue Mar 10 2026 Record High Temperatures for March 10: KBRL: 76 in 1955 && .DVN WATCHES/WARNINGS/ADVISORIES... IA...None. IL...None. MO...None. && UPDATE...Friedlein SHORT TERM...08 LONG TERM...12 AVIATION...ARX/JAR CLIMATE...12
Hazardous weather outlook, Mar 10, 2:19 PM CDT, 5 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 219 PM CDT Tue Mar 10 2026 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-111930- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 219 PM CDT Tue Mar 10 2026 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT A moderate risk, or level 4 out of 5, continues for severe storms generally east of a line from Walnut, Illinois to Macomb, Illinois. An enhanced risk, or level 3 out of 5, continues as far west as a Sterling, Quad Cities to Fairfield, Iowa line. Supercell storms capable of producing golfball size hail or larger, damaging winds and a few tornadoes are possible. North and west of a Sterling, Quad Cities to Fairfield, Iowa line, elevated storms capable of producing hail will be possible. The most likely time frame for severe storms looks to from 4 to 10 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Dry and windy conditions may lead to elevated fire danger on Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed for portions of the Outlook area late this afternoon and evening.
In the hours before
Local storm report, Mar 10, 7:31 PM CDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
731 PM CDT Tue Mar 10 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM Hail Bernard 42.31N 90.83W
03/10/2026 E2.00 Inch Dubuque IA Emergency Mngr
&&
DCLocal storm report, Mar 10, 7:33 PM CDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
733 PM CDT Tue Mar 10 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM Hail 2 WSW Damascus 42.36N 89.73W
03/10/2026 M1.25 Inch Stephenson IL Public
&&
DCLocal storm report, Mar 10, 7:35 PM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
735 PM CDT Tue Mar 10 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM Hail 3 W Paralta 42.04N 91.51W
03/10/2026 M1.25 Inch Linn IA Public
1 mile east of Marion Airport.
&&Local storm report, Mar 10, 7:41 PM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
741 PM CDT Tue Mar 10 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM Hail 1 NE Rochester 41.67N 91.16W
03/10/2026 M1.50 Inch Cedar IA Trained Spotter
&&
GROSSLocal storm report, Mar 10, 7:46 PM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
746 PM CDT Tue Mar 10 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM Hail West Branch 41.67N 91.35W
03/10/2026 M0.88 Inch Cedar IA Public
Via social media.
&&Local storm report, Mar 10, 8:06 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
806 PM CDT Tue Mar 10 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM Hail 2 NNE Stone City 42.14N 91.33W
03/10/2026 M0.88 Inch Jones IA Trained Spotter
Delayed report via social media.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 7:05 PM CDT | Severe Thunderstorm Warning | DVN | Henry | 40 min |
| Mar 10, 7:12 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 38 min |
| Mar 10, 7:17 PM CDT | Severe Thunderstorm Warning | DVN | Carroll, Whiteside | 43 min |
| Mar 10, 7:18 PM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess | 42 min |
| Mar 10, 7:29 PM CDT | Severe Thunderstorm Warning | DVN | Stephenson | 28 min |
| Mar 10, 7:48 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 42 min |
| Mar 10, 7:49 PM CDT | Severe Thunderstorm Warning | DVN | Mercer | 56 min |
| Mar 10, 7:55 PM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess, Stephenson | 50 min |
| Mar 10, 8:01 PM CDT | Flash Flood Warning | DVN | Bureau | 3 hr |
| Mar 10, 8:01 PM CDT | Severe Thunderstorm Warning | DVN | Stephenson | 59 min |
| Mar 10, 8:20 PM CDT | Severe Thunderstorm Warning | DVN | Carroll, Jo Daviess, Stephenson | 27 min |
| Mar 10, 8:26 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry, Whiteside | 34 min |
| Mar 10, 8:43 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Mercer | 43 min |
| Mar 10, 8:59 PM CDT | Severe Thunderstorm Warning | DVN | Rock Island, Whiteside | 46 min |
| Mar 10, 9:11 PM CDT | Flash Flood Warning | DVN | Henry | 90 min |
| Mar 10, 9:36 PM CDT | Severe Thunderstorm Warning | DVN | Hancock, Henderson | 30 min |
| Mar 10, 9:37 PM CDT | Tornado Warning | DVN | Bureau, Putnam | 20 min |
| Mar 10, 9:56 PM CDT | Severe Thunderstorm Warning | DVN | Hancock | 39 min |
Nearby
Tornado Warnings in Illinois, 2026Every tornado warning in 2026Tornadoes in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.